MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Loss of Power (1475)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the device was requested but was not provided, therefore the expiration date, manufacture date and age of device are unknown.Manufacturer's investigation conclusion: no product was returned to the manufacturer for analysis; however, low voltage and no external power alarms were confirmed based on the information recorded in the submitted system controller log file.Analysis of the data revealed that the low voltage levels occurred while the patient's lvad system was powered by a mobile power unit (mpu), and power to the mpu was lost.The pump support was not affected and the system was supported by the system controller's 11 volt lithium-ion backup battery.A cause for the loss of power to the mpu could not conclusively be determined.A review of the device history records could not be performed as the serial number of the device was not provided.No further information is available.The manufacturer is closing the file on this event.
 
Event or Problem Description
During investigation of the complaint, analysis of the submitted patient's system controller log file confirmed no external power events recorded on (b)(6) 2017.This could be caused by the power cord of the mobile power unit (mpu) coming loose at the mpu or the wall outlet.During these events the system controller¿s internal backup battery provided power to the pump as designed.Additional information was requested, but not provided.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
MOBILE POWER UNIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key7845017
Report Number2916596-2018-03701
Device Sequence Number19160877
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight50